MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-10-28F
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 08/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported relevant discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that patient's right hip was revised due to multiple dislocations and instability.Intra-operatively, severe poly wear was noted.Patient was revised to an adm/mdm liner construct with a new shell and head.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding dislocation, instability and wear involving a trident liner was reported.The events was not confirmed.Method & results: device evaluation and results: visual inspection: although the device was not returned an image of the explanted liner was made available.The image showed extensive damage to the rim of the device, the cause of this damage cannot be confirmed.Medical records received and evaluation: a review of the provided x-ray by a clinical consultant indicated: "cannot confirm event, need operative reports, patient demographics, serial x-rays and examination of explanted components." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, progress notes, additional x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIDENT 10° X3 INSERT 28MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7828607
Report Number0002249697-2018-02718
Device Sequence Number13832352
Product Code LPH
UDI-Device Identifier07613327039795
UDI-Public07613327039795
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2011
Device Catalogue Number623-10-28F
Device Lot NumberHX4MEA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR